Alert archive / New York / Coastal Flood Statements in 2016

Coastal Flood Statement 6, NWS New York, NY

March 14, 2016Kings County, Richmond County, New York

NWS New York, NY issued this coastal flood statement at Mar 14, 2016, 8:48 PM EDT for Kings County, Richmond County, New York. It took effect at Mar 15, 2016, 1:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 8:48 PM EDT (00:48 UTC)
In effect from
Mar 15, 2016, 1:00 AM EDT
Expired
Mar 15, 2016, 3:00 AM EDT
In force
2 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
737 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WHUS41 KOKX 150048
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
848 PM EDT MON MAR 14 2016

...MINOR COASTAL FLOODING DURING THE OVERNIGHT HOURS...

NYZ178-179-150700-
/O.CON.KOKX.CF.Y.0013.160315T0500Z-160315T0700Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
848 PM EDT MON MAR 14 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 AM EDT
TUESDAY...

* LOCATIONS...SOUTH SHORE BACK BAYS OF NASSAU AND QUEENS.

* TIDAL DEPARTURES...AROUND 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE EARLY TUESDAY MORNING.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS 
  AND/OR BASEMENTS. THERE IS NO SIGNIFICANT THREAT TO LIFE AND 
  ANY IMPACT ON PROPERTY IS MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR LATE TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY..
.................................(MLLW/NGVD)...................

FREEPORT GAUGE NY.....215 AM.....5.0-5.5/4.2-4.7......MINOR....
POINT LOOKOUT NY......118 AM.....5.2-5.7/.............MINOR....
JAMAICA BAY NY........217 AM.....7.2-7.7/.............MINOR....
ROCKAWAY INLET NY.....137 AM.....7.0-7.5/.............MINOR.... 
E ROCKAWAY NY.........129 AM.....5.6-6.1/.............MINOR....

$$

CTZ009-NYZ071-177-150700-
/O.CON.KOKX.CF.Y.0014.160315T0800Z-160315T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHERN NASSAU-
848 PM EDT MON MAR 14 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM EDT
TUESDAY...

* LOCATIONS...LOCATIONS ADJACENT TO WESTERN LONG ISLAND.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE EARLY TUESDAY MORNING.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS 
  AND/OR BASEMENTS. THERE IS NO SIGNIFICANT THREAT TO LIFE AND 
  ANY IMPACT ON PROPERTY IS MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...L.I. SOUND WATER LEVELS FOR EARLY TUESDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ....
...............................(MLLW)....................

KINGS POINT NY......510 AM........9.5-10.0..........MINOR....
STAMFORD CT.........507 AM........9.3.9.8...........MINOR....
BRIDGEPORT CT.......504 AM........8.8-9.3...........MINOR.... 
NEW HAVEN CT........503 AM........8.0-8.5...........NONE..... 
GLEN COVE NY........509 AM........9.7-10.2..........MINOR.... 
OLD FIELD NY........506 AM........8.6-9.1...........NONE.....

$$

NYZ074-075-150700-
/O.NEW.KOKX.CF.S.0006.160315T0500Z-160315T0700Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
848 PM EDT MON MAR 14 2016

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE...

* LOCATIONS...THE SOUTH SHORE BACK BAYS OF BROOKLYN AND STATEN
  ISLAND.

* TIDAL DEPARTURES...1 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...AROUND THE TIME OF HIGH TIDE LATE TONIGHT.

* IMPACTS...TIDE LEVELS MAY APPROACH MINOR COASTAL FLOODING
  THRESHOLD AROUND THE TIME OF HIGH TIDE LATE TONIGHT. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

$$

MPS
1 follow-up statement
906 
WHUS41 KOKX 150703
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
303 AM EDT TUE MAR 15 2016

...MINOR COASTAL FLOODING DURING THE OVERNIGHT HOURS...

NYZ178-179-150815-
/O.EXP.KOKX.CF.Y.0013.000000T0000Z-160315T0700Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
303 AM EDT TUE MAR 15 2016

...COASTAL FLOOD ADVISORY HAS EXPIRED...

THE COASTAL FLOOD ADVISORY HAS EXPIRED AS HIGH TIDE HAS PASSED AND
MINOR COASTAL FLOODING IS NO LONGER EXPECTED. 

$$

NYZ074-075-150815-
/O.EXP.KOKX.CF.S.0006.000000T0000Z-160315T0700Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
303 AM EDT TUE MAR 15 2016

THE COASTAL FLOOD STATEMENT HAS EXPIRED AS HIGH TIDE HAS PASSED
AND ISOLATED MINOR COASTAL FLOODING IS NO LONGER EXPECTED. 


$$

CTZ009-NYZ071-177-151000-
/O.CON.KOKX.CF.Y.0014.160315T0800Z-160315T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHERN NASSAU-
303 AM EDT TUE MAR 15 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* LOCATIONS...LOCATIONS ADJACENT TO WESTERN LONG ISLAND.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE EARLY TUESDAY MORNING.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS 
  AND/OR BASEMENTS. THERE IS NO SIGNIFICANT THREAT TO LIFE AND 
  ANY IMPACT ON PROPERTY IS MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...L.I. SOUND WATER LEVELS FOR EARLY TUESDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.... ...............................(MLLW)....................

KINGS POINT NY......510 AM.........9.5-10.0..........MINOR....
STAMFORD CT.........507 AM.........9.3.9.8...........MINOR....
BRIDGEPORT CT.......504 AM.........8.8-9.3...........MINOR.... 
NEW HAVEN CT........503 AM.........8.0-8.5...........NONE.....
GLEN COVE NY........509 AM.........9.7-10.2..........MINOR.... 
OLD FIELD NY........506 AM.........8.6-9.1...........NONE.....

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Mar 14, 7:57 PM EDT, 51 minutes earlier.

Area forecast discussion, Mar 14, 7:57 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
757 PM EDT MON MAR 14 2016

.SYNOPSIS...
SLOWLY DEEPENING LOW PRESSURE EAST OF THE DELMARVA THIS EVENING
WILL TRACK TO THE SOUTH AND EAST OF LONG ISLAND THROUGH TUESDAY
NIGHT. A BROAD AREA OF LOW PRESSURE APPROACHES THE REGION FROM
THE WEST WEDNESDAY AND SLOWLY TRACKS ACROSS THE AREA THROUGH
FRIDAY. HIGH PRESSURE BUILDS IN FROM THE NORTH FRIDAY NIGHT AND
SATURDAY...THEN RETREATS TO THE NORTHEAST SATURDAY NIGHT. LOW
PRESSURE MOVES ACROSS THE REGION SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
RAIN TAPER OFF OVER WESTERN ZONES...AND CAN EXPECT SOME LIGHT RAIN
AND DRIZZLE FOR THE REST OF TONIGHT. RAIN WILL CONTINUE TO PUSH
THROUGH EASTERN ZONES...AND WILL REDEVELOP OVER EASTERN AREAS
THROUGH MUCH OF THE OVERNIGHT HOURS...WITH 1/4 TO 1/2 INCH
ADDITIONAL QPF DURING THIS TIME.

PATCHY FOG IS ALSO A POSSIBILITY BUT GRADIENT WIND AND CLOUD
COVER WILL LIKELY KEEP THE FOG FROM BECOMING TOO DENSE OR
WIDESPREAD. LOCALIZED DENSE FOG MAY BE A POSSIBILITY INLAND AS
WINDS WILL BE LIGHTER.

LOWS WILL BE ACHIEVED THIS EVENING IN THE UPPER 30S TO LOWER
40S...BUT THEN HOLD STEADY OR GRADUALLY RISE AS THE LOW LEVEL COLD
GRADUALLY ERODES THROUGH THE NIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
LOW PRESSURE PASSES TO THE SE OF EASTERN LI BY TUE AFT WITH
RESIDUAL MOISTURE AND WEAK LIFT PROVIDING A CHANCE OF LIGHT RAIN
OR DRIZZLE...MAINLY IN THE MORNING AND EAST OF NYC/LOWER HUDSON
VALLEY.

WEAK NORTHERLY FLOW DEVELOPS ON THE BACKSIDE OF THE LOW WITH
PLENTY OF LOW-LEVEL MOISTURE TRAPPED BENEATH AN INVERSION. MOSTLY
CLOUDY CONDITIONS ARE LIKELY TO PERSIST THROUGH TUE NIGHT. PATCHY
FOG WILL ONCE AGAIN BE IN THE FORECAST TUE NIGHT. A LIMITING
FACTOR WILL BE THE AMOUNT OF CLOUD COVER...BUT WINDS WILL BE
LIGHT. ANY CLEARING TUE NIGHT AND WIDESPREAD DENSE FOG WILL BE A
POSSIBILITY. LOW CONFIDENCE IN THAT OCCURRING.

HIGHS ON TUE WILL TOP OUT IN THE 50S MOST LOCATIONS...WITH LOWS
IN THE LOWER TO MID 40S. USED A MODEL BLEND TO ACCOUNT FOR THE
UNCERTAINTY WITH THE AMOUNT OF CLOUD COVER. THERE COULD BE SOME
PARTIAL CLEARING TUE AFT DUE TO DRYING IN THE LOW LEVELS. THESE
TEMPS ARE ABOUT 10 DEGREES ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY THROUGH FRIDAY THE AREA WILL BE UNDER THE INFLUENCE OF A
LARGE AND BROAD NORTHERN STREAM UPPER TROUGH. WITH THE UPPER LOW
CLOSED AND NEARLY CUT OFF FROM THE NORTHERN STREAM THE LOW MOVES
SLOWLY ACROSS THE UPPER MIDWEST AND NEW ENGLAND THROUGH THE PERIOD.
MEANWHILE AT THE SURFACE LOW PRESSURE IN THE WESTERN GREAT LAKES
SLOWLY WEAKENS AND TRACK EAST...EXITING THE NEW ENGLAND COAST FRIDAY
INTO FRIDAY NIGHT. THE GFS WAS MOST PROGRESSIVE WITH THE LOW AND A
COMPROMISE AMONG THE GUIDANCE AND PREVIOUS FORECAST. HOWEVER THERE
IS UNCERTAINTY AS TO HOW FAR SOUTH THE UPPER TROUGH DIGS BEFORE
CLOSING OFF WHICH WILL AFFECT THE TRACK OF THE SURFACE LOW. THE LOW
SLOWLY SHEARS OFF THROUGH THE PERIOD AND WEAKENS AS THE SYSTEM
TRACKS ACROSS THE REGION. ALSO ADDING TO THE UNCERTAINTY AS TO THE
TRACK AND DEPTH OF THE LOW IS THAT THE GUIDANCE HAS DIFFICULTIES
RESOLVING SHEARING ENERGY TO THE SOUTH OF A HIGH. SO THERE IS LOW
CONFIDENCE IN THE FORECAST INTO THE UPCOMING WEEKEND.

THE FORECAST STILL REMAINS UNCERTAIN SUNDAY AND MONDAY AS A SOUTH
STREAM SHORTWAVE TRACKS THROUGH THE GULF COAST STATES AND THE
SOUTHEAST AS THE ECMWF PHASES WITH THE NORTHERN TROUGH WHILE THE GFS
LAGS BEHIND. AS A RESULT EITHER A COASTAL LOW DEVELOPS...OR THE LOW
DEVELOPS MORE INLAND. AS FOR NOW LEANED TOWARD THE COASTAL LOW AS
THE 12Z ECMWF HAS BEEN MORE CONSISTENT WITH THIS SOLUTION. COLDER
AIR WILL BE IN PLACE FOR THE WEEKEND...WITH THE POSSIBILITY OF MIXED
OR FROZEN PRECIPITATION WELL INLAND SATURDAY NIGHT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE WILL TRACK SOUTHEAST OF LONG ISLAND THROUGH TUESDAY
NIGHT. MAINLY IFR CONDITIONS TONIGHT IN STRATUS/FOG WITH RAIN
MAINLY EAST OF CITY TERMINALS AND DRIZZLE FOR CITY TERMINALS AND
N/W. OVERNIGHT INTO TUESDAY MORNING...A PERIOD OF LIFR WILL BE
POSSIBLE WITH ONLY DRIZZLE AND FOG REMAINING. THIS DROP TO LIFR
COULD BE OFF A FEW HOURS COMPARED TO FCST. IMPROVEMENT FROM IFR TO
MVFR OCCURS TUESDAY AFTERNOON FROM WEST TO EAST AND EVENTUALLY TO
VFR BY TUESDAY EVENING. AGAIN...THIS IMPROVEMENT BACK TO MVFR
COULD BE OFF A FEW HOURS COMPARED TO FCST.

NE WINDS 11-18 KT WITH SOME GUSTS TO NEAR 25 KT THIS EVENING WILL
GRADUALLY LOWER BY LATE THIS EVENING WITH GUSTS DIMINISHING. FLOW
BECOMES MORE NORTHERLY LATE AT 5-10 KT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: LIFR COULD ARRIVE 1-3 HOURS SOONER THAN
FCST. GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO
MVFR TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.

KLGA FCSTER COMMENTS: IFR COULD BE DELAYED AN HOUR OR TWO COMPARED
TO FCST. GUST END TIME COULD BE 1-2 HOURS LATER THAN FCST. LIFR
COULD ARRIVE 1-2 HOURS SOONER THAN FCST. IMPROVEMENT TO MVFR
TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.

KEWR FCSTER COMMENTS: LIFR COULD ARRIVE 1-3 HOURS SOONER THAN
FCST. GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO
MVFR TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.

KTEB FCSTER COMMENTS: LIFR POSSIBLE OVERNIGHT INTO EARLY TUESDAY.
GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO MVFR
TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.

KHPN FCSTER COMMENTS: LIFR DURATION COULD BE SEVERAL HOURS
SHORTER THAN FCST. AN OCCASIONAL GUST TO 20 KT POSSIBLE THIS
EVENING. IMPROVEMENT TO MVFR TUESDAY COULD VARY 2-4 HOURS
COMPARED TO FCST.

KISP FCSTER COMMENTS: LIFR COULD ARRIVE AN HOUR EARLIER THAN FCST.
GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO MVFR
TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.

.OUTLOOK FOR 00Z WED THROUGH SAT...
.TUE NIGHT...VFR TO START BUT A CHANCE OF LOW CLOUDS/FOG WITH IFR
CONDS LATE.
.WED-THU...IMPROVING TO VFR AFTER DAYBREAK WED. CHANCE OF RAIN
WITH MVFR OR LOWER CONDS FROM LATE DAY WED INTO THU AFTERNOON.
.THU NIGHT-FRI...SLIGHT CHANCE OF RAIN WITH MVFR OR LOWER CONDS.
.FRI NIGHT-SAT...VFR.

&&

.MARINE...
GALES ARE LIKELY THROUGH THE FIRST HALF OF THIS
EVENING...ESPECIALLY ON THE OCEAN WATERS. WINDS DIMINISH
OVERNIGHT AS GRADIENT BETWEEN LOW PRESSURE APPROACHING FROM THE
SOUTH WEAKENS WITH HIGH PRESSURE MOVING EAST OF THE CANADIAN
MARITIMES.

SEAS ON THE OCEAN...AND POSSIBLY THE EXTREME EASTERN PORTION OF
LONG ISLAND SOUND...REMAIN AT SMALL CRAFT LEVELS TO START TUE.

A PERSISTENT ESE-SE SWELLS SHOULD KEEP SEAS OF 5 FT OR MORE
LINGERING OVER THE OCEAN WATERS INTO THE FIRST HALF OF TUE
NIGHT.

WINDS AND WAVES ARE FORECAST TO REMAIN BELOW SMALL CRAFT LEVELS
WEDNESDAY THROUGH SATURDAY AS FIRST A BROAD AREA OF LOW PRESSURE
TRACKS ACROSS THE WATERS WEDNESDAY THROUGH FRIDAY...AND THEN HIGH
PRESSURE BUILDS IN FROM THE NORTH FRIDAY NIGHT AND SATURDAY. THERE
IS UNCERTAINTY AS TO THE TRACK AND DEPTH OF THE LOW WHICH WOULD
HAVE AN EFFECT ON BOTH THE WINDS AND SEAS...POSSIBLY INCREASING BOTH
TO SMALL CRAFT LEVELS.

&&

.HYDROLOGY...
AN ADDITIONAL QUARTER TO HALF INCH IS POSSIBLE THROUGH THE FIRST
HALF OF THIS EVENING ACROSS LI AND CT. ELSEWHERE...AMOUNTS WILL
BE LESS THAN A QUARTER INCH. NO HYDROLOGIC IMPACTS ARE
ANTICIPATED.

NP SIGNIFICANT PRECIPITATION IS EXPECTED FROM WEDNESDAY THROUGH
MONDAY.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE SOUTH SHORE BACK
BAYS OF WESTERN LI AND PORTIONS OF WESTERN LI SOUND.

TIDAL DEPARTURES OF 1 3/4 TO 2 1/4 ARE NEEDED FOR MINOR COASTAL
FLOODING LATE TONIGHT/EARLY TUESDAY MORNING.

GALES HAVE DEVELOPED ON THE OCEAN WATERS AND WILL LIKELY SPREAD
NORTH THIS AFT IN ASSOC WITH A STRONG EASTERLY LOW-LEVEL JET. THE
ESTOFS GUIDANCE...WHICH IS ON THE HIGHER END OF THE MODEL
ENSEMBLE...IS DOING RATHER WELL ACROSS LI SOUND AND WAS THE
PREFERRED CHOICE. ALONG...THE SOUTH SHORE...STAYED CLOSE TO SFAS
GUIDANCE...WHICH WAS A COMPROMISE BETWEEN THE ESTOFS AND THE ETSS.

THIS RESULTS IN A STORM SURGE AROUND 2 FT ON THE SOUTH SHORE BACK
BAYS OF WESTERN LI...AND 2 TO 2 1/2 FT ON WESTERN LI SOUND EARLY
TUE MORNING. THESE VALUES WILL PUT WATER LEVELS RIGHT AT OR JUST
ABOVE MINOR COASTAL FLOOD BENCHMARKS.

MINOR BEACH EROSION IS ALSO POSSIBLE THIS AFTERNOON THROUGH
TONIGHT WITH AN E TO W SWEEP OF 5 TO 8 FT SURF.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 4 AM TO 6 AM EDT TUESDAY FOR
     CTZ009.
NY...COASTAL FLOOD ADVISORY FROM 4 AM TO 6 AM EDT TUESDAY FOR
     NYZ071-177.
     COASTAL FLOOD ADVISORY FROM 1 AM TO 3 AM EDT TUESDAY FOR
     NYZ178-179.
NJ...NONE.
MARINE...GALE WARNING UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...MET/DW
NEAR TERM...MPS/DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...JM
MARINE...MET/DW
HYDROLOGY...MET/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 14, 8:37 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
837 PM EDT MON MAR 14 2016

CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081-
176-160200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-
837 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ071-177-160200-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHERN NASSAU-
837 PM EDT MON MAR 14 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ178-179-160200-
SOUTHERN QUEENS-SOUTHERN NASSAU-
837 PM EDT MON MAR 14 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 3 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-160200-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
837 PM EDT MON MAR 14 2016

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-160200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
837 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:39 PM EDTSmall Craft AdvisoryOKX9 hr
Mar 15, 5:45 AM EDTSmall Craft Advisory for Hazardous SeasOKX31 hr

Nearby

Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.